Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 19, 2000, 3:02 AM CDT for San Saba County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2000, 3:02 AM CDT (08:02 UTC)
- Expired
- May 19, 2000, 5:00 AM CDT
- In force
- 118 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Saba County, TX
The radar
The San Angelo radar (KSJT), 151 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 190805 FFWSJT TXC411-191000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 302 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SAN SABA COUNTY IN NORTH CENTRAL TEXAS * UNTIL 500 AM CDT * AT 259 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM THE COLORADO RIVER TO 5 MILES SOUTHWEST OF RICHLAND SPRINGS...DRIFTING EAST AT 5 MPH. WITH THE SLOW MOVEMENT OF THIS LINE OF THUNDERSTORMS...RAINFALL AMOUNTS WILL EXCEED 3 INCHES OVER CENTRAL SAN SABA COUNTY...INCLUDING THE COMMUNTIES OF RICHLAND SPRINGS AND SAN SABA. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3134 9908 3096 9906 3100 9855 3138 9881 20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:00 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 19, 2:00 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 200 AM CDT FRI MAY 19 2000 WILL NEED TO ISSUE UPDATED ZONES TO REFLECT THE EXPIRATION OF THE SEVERE THUNDERSTORM WATCH. HAVE ALSO MASSAGED DOWN POPS ACROSS MOST OF THE AREA TO REFLECT CURRENT RADAR TRENDS. 06Z SURFACE ANALYSIS INDICATES THE COLD FRONT IS ALMOST THROUGH THE FORECAST AREA...WITH A PREFRONTAL TROF FROM THE ARKLATEX REGION DOWN TO NORTH OF DEL RIO. EITHER BOUNDARY COULD BE THE FOCUS FOR MORE CONVECTION THROUGH THE REMAINDER OF THE MORNING HOURS...AND HAVE TRENDED POPS A TOUCH HIGHER OVER THE HEARTLAND AND THE NORTWEST HILL COUNTRY. .SJT...NONE. 20
In the hours before
Local storm report, May 19, 1:58 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 AM CDT FRI MAY 19 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 E CREWS TX 1.75 INCH HAIL
05/18/00 COLEMAN GOLFBALL SIZE HAIL
0816 PM BURKETT TX 2.50 INCH HAIL
05/18/00 COLEMAN TENNIS BALL SIZE HAIL
0843 PM CROSS CUT TX 1.00 INCH HAIL
05/18/00 BROWN QUARTER SIZE HAIL
0847 PM WILLIAMS TX 3.00 INCH HAIL
05/18/00 BROWN REPORTED BY LOCAL SHERIFF
0850 PM MAY TX 1.75 INCH HAIL
05/18/00 BROWN GOLFBALL SIZE HAIL
1030 PM TANKERSLY TX 0.88 INCH HAIL
05/18/00 SAN SABA NICKEL SIZE HAIL
1034 PM BANGS TX 1.00 INCH HAIL
05/18/00 BROWN QUARTER SIZE HAIL REPORTED
BY LOCAL SHERIFF
1045 PM BROWNWOOD TX 1.75 INCH HAIL
05/18/00 BROWN GOLFBALL SIZE HAIL REPORTED
BY LOCAL SHERIFF
1050 PM SAN ANGELO TX 2.25 INCH HAIL
05/18/00 TOM GREEN REPORTED AT NWS OFFICE IN
SAN ANGELO NEAR AIRPORT
1130 PM ROBERT LEE TX 1.75 INCH HAIL
05/18/00 COKE GOLFBALL SIZE HAIL REPORTED
BY LOCAL SHERIFF
TEW
NThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 81 min |
| May 18, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 97 min |
| May 18, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 8:48 PM CDT | Tornado Warning | SJT | Runnels | 57 min |
| May 18, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 55 min |
| May 18, 9:46 PM CDT | Tornado Warning | SJT | Coleman | 59 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 60 min |
| May 18, 10:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 86 min |
| May 18, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 18, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 45 min |
| May 18, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 63 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 48 min |
| May 19, 8:52 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| May 19, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 19, 9:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 48 min |
| May 19, 10:46 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 59 min |
| May 19, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 52 min |
| May 19, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| May 19, 12:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| May 19, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 53 min |
| May 19, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 57 min |
| May 19, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 63 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.